Taking Antihistamines While Wearing Contacts Could Lead To Blindness

by fpw | May 29th, 2012

May 29, 2012

While many individuals would not be able to make it through spring allergy season without medications to keep their symptoms under control, some of the drugs they are taking could lead to a plethora of serious health problems.

According to NBC 5 News, one man was taking antihistamines in order to help with the sneezing and itching sensations due to high levels of pollen in the air; however, the medication he was taking was causing his eyes to dry out and become irritated. This problem was compounded by his contact lenses, which were rubbing against his corneas and leading to bacterial infections.

His optometrist, Dr. Jeanette Lee, stated, “These are serious infections. If not treated, they could leave you blind.” She also noted that she has seen a dramatic rise of more than 20 percent of patients complaining of the same issue.

Antibiotics were able to clear up the patient’s severe eye infection, but the doctor suggests limiting the amount of time that you wear contacts if you are also taking antihistamines. If you must wear contact lenses while taking allergy medications, it is important to remember to dampen the lenses with drops regularly and to take them out before going to sleep.

The Dallas Personal Injury Lawyers with Ferrer, Poirot & Wansbrough suggest avoiding a Dallas Drug Injury such as the ones caused by antihistamines and dry eyes by staying hydrated while participating in outdoor activities.